Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Congruence lattices of small planar lattices


Authors: G. Grätzer, H. Lakser and E. T. Schmidt
Journal: Proc. Amer. Math. Soc. 123 (1995), 2619-2623
MSC: Primary 06B10; Secondary 06D05
DOI: https://doi.org/10.1090/S0002-9939-1995-1301498-5
MathSciNet review: 1301498
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For a finite distributive lattice D with n join-irreducible elements, we construct a finite (planar) lattice L with $ O({n^2})$ elements such that the congruence lattice of L is isomorphic to D. This improves on an early result of R. P. Dilworth (around 1940) and G. Grätzer and E. T. Schmidt (1962) constructing such a (nonplanar) lattice L with $ O({2^{2n}})$ elements, and on a recent construction of G. Grätzer and H. Lakser which yields a finite (planar) lattice L with $ O({n^3})$ elements.


References [Enhancements On Off] (What's this?)

  • [1] K. P. Bogart, R. Freese, and J. P. S. Kung (eds.), The Dilworth Theorems. Selected papers of Robert P. Dilworth, Birkhäuser Verlag, Basel-Boston, 1990, pp. 460-464. MR 1111485 (92f:01002)
  • [2] G. Grätzer, General lattice theory, Pure Appl. Math., Academic Press, New York, 1978; Mathematische Reihe, Band 52, Birkhäuser Verlag, Basel, 1978; Akademie Verlag, Berlin, 1978. MR 509213 (80c:06001b)
  • [3] G. Grätzer, Results on the congruence lattice of a lattice, The Dilworth Theorems. Selected papers of Robert P. Dilworth (K. P. Bogart, R. Freese, and J. P. S. Kung, eds.), Birkhäuser Verlag, Basel-Boston, 1990, pp. 460-464. MR 1111511
  • [4] G. Grätzer and H. Lakser, On complete congruence lattices of complete lattices, Trans. Amer. Math. Soc. 327 (1991), 385-405. MR 1036003 (92e:06019)
  • [5] -, On congruence lattices of $ \mathfrak{m}$-complete lattices, J. Austral. Math. Soc. Ser. A 52 (1992), 57-87. MR 1137597 (92m:06014)
  • [6] -, Congruence lattices of planar lattices, Acta Math. Hungar. 60 (1992), 251-268. MR 1177680 (93j:06006)
  • [7] G. Grätzer and E. T. Schmidt, On congruence lattices of lattices, Acta Math. Acad. Sci. Hungar. 13 (1962), 179-185. MR 0139551 (25:2983)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 06B10, 06D05

Retrieve articles in all journals with MSC: 06B10, 06D05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1995-1301498-5
Keywords: Lattice, finite, congruence, distributive, planar
Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society